Alert archive / California / Wind Advisories in 2011

Wind Advisory 29, NWS Hanford, CA

May 22, 2011

NWS Hanford, CA issued this wind advisory at May 22, 2011, 1:42 PM PDT. It took effect at May 23, 2011, 12:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 22, 2011, 1:42 PM PDT (20:42 UTC)
In effect from
May 23, 2011, 12:00 PM PDT
Expired
May 24, 2011, 12:00 AM PDT
In force
12 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WWUS76 KHNX 222042
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
142 PM PDT SUN MAY 22 2011

...GUSTY WINDS TO AFFECT THE KERN COUNTY MOUNTAINS AND DESERT...

CAZ095-099-230530-
/O.NEW.KHNX.WI.Y.0029.110523T1900Z-110524T0700Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
142 PM PDT SUN MAY 22 2011

...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO MIDNIGHT PDT
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO MIDNIGHT PDT
MONDAY NIGHT FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN
KERN COUNTY DESERT. 

* WINDS: GUSTY WESTERLY WINDS WILL BECOME STRONG MONDAY AFTERNOON
  AND EVENING. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE...MAINLY
  THROUGH AND BELOW THE PASSES AND CANYONS...SUCH AS TEHACHAPI AND
  WALKER PASSES AND JAWBONE CANYON.

* TIMING: THE STRONGEST WINDS ARE EXPECTED LATE MONDAY AFTERNOON
  AND EVENING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...TEHACHAPI...LAKE ISABELLA.

* IMPACTS: TRAFFIC ALONG HIGHWAYS 58 AND 14 WILL BE SUSCEPTIBLE TO
  STRONG WIND GUSTS ESPECIALLY THROUGH AND BELOW THE PASSES AND
  CANYONS. BLOWING DUST AND SAND WILL ALSO BE POSSIBLE WHICH COULD
  LIMIT VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JMB

WEATHER.GOV/HANFORD
4 follow-up statements
344 
WWUS76 KHNX 230523
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1023 PM PDT SUN MAY 22 2011

...GUSTY WINDS TO AFFECT THE KERN COUNTY MOUNTAINS AND DESERT...

CAZ095-099-231200-
/O.CON.KHNX.WI.Y.0029.110523T1900Z-110524T0700Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
1023 PM PDT SUN MAY 22 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO MIDNIGHT
PDT MONDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO MIDNIGHT
PDT MONDAY NIGHT FOR THE KERN COUNTY MOUNTAINS AND THE
SOUTHEASTERN KERN COUNTY DESERT. 

* WINDS: GUSTY WESTERLY WINDS WILL BECOME STRONG MONDAY 
  AFTERNOON AND EVENING. WIND GUSTS UP TO 50 MPH WILL BE 
  POSSIBLE...MAINLY THROUGH AND BELOW THE PASSES AND CANYONS...
  SUCH AS TEHACHAPI AND WALKER PASSES AND JAWBONE CANYON. 

* TIMING: THE STRONGEST WINDS ARE EXPECTED LATE MONDAY 
  AFTERNOON AND EVENING. 

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...TEHACHAPI...LAKE ISABELLA 

* IMPACTS: TRAFFIC ALONG HIGHWAYS 58 AND 14 WILL BE SUSCEPTIBLE
  TO STRONG WIND GUSTS ESPECIALLY THROUGH AND BELOW THE PASSES 
  AND CANYONS. BLOWING DUST AND SAND WILL ALSO BE POSSIBLE 
  WHICH COULD LIMIT VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JEB

WEATHER.GOV/HANFORD
931 
WWUS76 KHNX 231149
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
449 AM PDT MON MAY 23 2011

...GUSTY WINDS TO AFFECT THE KERN COUNTY MOUNTAINS AND DESERT...

CAZ095-099-232000-
/O.CON.KHNX.WI.Y.0029.110523T1900Z-110524T0700Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
449 AM PDT MON MAY 23 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN
COUNTY DESERT. 

* WINDS: GUSTY WESTERLY WINDS WILL BECOME STRONG THIS 
  AFTERNOON AND EVENING. WIND GUSTS UP TO 50 MPH WILL BE 
  POSSIBLE...MAINLY THROUGH AND BELOW THE PASSES AND CANYONS...
   SUCH AS TEHACHAPI AND WALKER PASSES AND JAWBONE CANYON.

* TIMING: THE STRONGEST WINDS ARE EXPECTED LATE THIS 
  AFTERNOON AND EVENING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...TEHACHAPI...LAKE ISABELLA 

* IMPACTS: TRAFFIC ALONG HIGHWAYS 58 AND 14 WILL BE SUSCEPTIBLE 
  TO STRONG WIND GUSTS ESPECIALLY THROUGH AND BELOW THE PASSES 
  AND CANYONS. BLOWING DUST AND SAND WILL ALSO BE POSSIBLE 
  WHICH COULD LIMIT VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JEB

WEATHER.GOV/HANFORD
911 
WWUS76 KHNX 231942
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1242 PM PDT MON MAY 23 2011

...GUSTY WINDS TO AFFECT THE KERN COUNTY MOUNTAINS AND DESERT...

CAZ095-099-240700-
/O.CON.KHNX.WI.Y.0029.000000T0000Z-110524T0700Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
1242 PM PDT MON MAY 23 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR
THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY
DESERT. 

* WINDS: WESTERLY WINDS GUSTS UP TO 50 MPH. MAINLY THROUGH AND
  BELOW THE PASSES AND CANYONS... SUCH AS TEHACHAPI AND WALKER
  PASSES AND JAWBONE CANYON.

* TIMING: THE STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON 
  AND EVENING.

* LOCATIONS INCLUDE: MAINLY THROUGH AND BELOW THE PASSES AND
  CANYONS... SUCH AS TEHACHAPI AND WALKER PASSES AND JAWBONE
  CANYON. WINDS WILL ALSO BE STRONG BELOW THE PASSES NEAR MOJAVE.

* IMPACTS: TRAFFIC ALONG HIGHWAYS 58 AND 14 AND INTERSTATE 5
  GRAPEVINE WILL BE SUSCEPTIBLE TO STRONG WIND GUSTS ESPECIALLY
  THROUGH AND BELOW THE PASSES AND CANYONS. BLOWING DUST AND SAND
  WILL ALSO BE POSSIBLE WHICH COULD LIMIT VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JDB

WEATHER.GOV/HANFORD
680 
WWUS76 KHNX 240658
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1158 PM PDT MON MAY 23 2011


CAZ095-099-240800-
/O.EXP.KHNX.WI.Y.0029.000000T0000Z-110524T0700Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
1158 PM PDT MON MAY 23 2011

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT FOR THE
KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. 

GUSTY WINDS HAVE DIMINISHED ACROSS THE HIGH DESERT AND MOUNTAIN
AREAS IN KERN COUNTY. SOME LOCAL GUSTS AROUND 45 MPH WILL
HOWEVER CONTINUE FOR A FEW HOURS AFTER MIDNIGHT IN THE
DESERT...MAINLY IN THE MOJAVE AND EDWARDS AIR FORCE BASE AREAS. 

$$

JEB

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at May 22, 9:02 AM PDT, 4 hours 40 minutes earlier.

Area forecast discussion, May 22, 9:02 AM PDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
902 AM PDT SUN MAY 22 2011

.SYNOPSIS...
TWO UPPER-LEVEL DISTURBANCES WILL MOVE ACROSS CENTRAL CA TODAY AND
MONDAY. THESE WILL BRING COOLER TEMPERATURES AND PARTLY TO MOSTLY
CLOUDY SKIES. THE ONLY THREAT OF PRECIPITATION HOWEVER WILL BE OVER
THE SOUTHERN SIERRA...WITH SCATTERED SHOWERS AND THUNDERSTORMS
TODAY...AND A FEW LIGHT SHOWERS LINGERING MONDAY. DRY AND WARMER
TUESDAY AS WEAK HIGH PRESSURE MOVES IN.

&&

.DISCUSSION...
MOSTLY CLEAR SKIES ACROSS THE SJV AND KERN DESERT TODAY.
TEMPERATURES ARE DOWN 3 TO 6 DEGREES FROM YESTERDAY AND WELL
DEPICTED IN THE GRIDS. GFS IS MARGINAL FOR CONVECTION TODAY ALONG
THE CREST. HOWEVER CLOUD COVER AND SCATTERED SHOWERS AND
THUNDERSTORMS ARE ON TAP FOR TODAY. GFS LI VALUES ARE AROUND 0 TO
-2 WITH H850 DEW POINT VALUES AROUND 5 TO 7 DEGREES CELSIUS. CAPES
ARE PROGGED TO BE AROUND 50 J/KG. SO ANY ORGANIZED THUNDER IS NOT
EXPECTED.

NO UPDATE IS EXPECTED TO CURRENT FORECAST THIS MORNING.

&&

.PREV DISCUSSION... /ISSUED 239 AM PDT SUN MAY 22 2011/

DISCUSSION...
THE FIRST OF THREE SHORTWAVES IS MOVING EAST OF THE REGION EARLY
THIS MORNING. THE 2ND WILL QUICKLY FOLLOW LATER TODAY. AHEAD OF
THIS SECOND TROF...MID AND HIGH LEVEL MOISTURE ALONG WITH WEAK
DIFLUENCE WILL BRING SOME SHOWERS TO THE SRN SIERRA THIS AFTERNOON
AND EVE. LI/S OVER THE HIGH COUNTRY ARE FCST IN THE 0 TO -2 RANGE
AND THE 850MB THETA-E RIDGE NEAR 330 DEGS/K SHOULD PRODUCE
ISOLATED TO SCATTERED TSTMS THIS AFTERNOON AND EARLY EVE. A FEW
LIGHT SHOWERS MAY LINGER OVERNITE THEN INCREASE A LITTLE MON WITH
LAST SHORTWAVE. TSTMS ARE NOT EXPECTED MON AS BEST CONVECTIVE
PARAMETERS WEAKEN AND SHIFT EAST OF THE CREST. TEMPS TODAY WILL BE
SLIGHTLY COOLER THAN YESTERDAY...ESPECIALLY NORTH HALF OF THE CWA.
COOLEST DAY WILL BE MON WITH TEMPS SOME 10-15 DEGS BELOW AVERAGE.
WINDS ACROSS THE KERN COUNTY MTNS/DESERTS ARE EXPECTED TO REMAIN
BELOW ADVISORY LEVELS...AT LEAST THROUGH TONIGHT. MONDAY IS
MARGINAL AT THIS TIME WHEN GUSTS COULD REACH 45 MPH...MAINLY
BELOW PASSES AND CANYONS.

SHORTWAVE RIDGING WILL FOLLOW THE DEPARTING TROF MON NITE AND
TUES. THIS WILL BRING CLEARING SKIES AND WARMER TEMPS TUES...BUT
STILL SOME 4-8 DEGS BELOW NORMAL. MODELS STILL HAVE SOME RUN TO
RUN DIFFICULTY IN HOW FAR SOUTH ENERGY FROM THE NEXT EAST PAC
SHORTWAVE WILL MAKE IT. HOWEVER A VIGOROUS TROF WILL PUSH INTO THE
PAC NW COAST WED WITH THE TRAILING FRONT MOVING TOWARD CENTRAL CA
LATE WED. THIS FRONT IS STILL EXPECTED TO WASH OUT BEFORE REACHING
CENTRAL CA AND NO PRECIP IS FCST. MOST LIKELY IMPACT FROM THIS
TROF WILL BE TO TEMPORARILY SLOW OR STOP THE WARMING TREND.

FOR THE REST OF THE WEEK...A STRONG UPPER RIDGE OVER NORTHERN
MEXICO IS FCST TO EXPAND NORTH AND WEST INTO THE DESERT SW THURS
THRU FRI. WITH ONLY MINOR DIFFERENCES NOW BETWEEN THE GFS AND
ECMWF 500 MB HEIGHT SOLUTIONS...THE END OF THE WEEK SHOULD SEE
TEMPS CLIMB TO SEVERAL DEGS ABOVE AVERAGE. AND...IF THE EURO IS
MORE CORRECT WE COULD SEE WARMEST TEMPS OF THE SEASON BY FRI
AND/OR SAT. HOWEVER THE WARMUP WILL BE SOMEWHAT BRIEF...AS ANOTHER
RATHER STRONG UPPER LOW MOVES TOWARD THE PAC NW LATE SAT AND
SUN...WITH AN INCREASING ONSHORE FLOW DEVELOPING ACROSS CENTRAL CA
BY SUN.

&&

.AVIATION...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ACROSS THE
SOUTHERN SIERRA NEVADA AFTER 19Z SUNDAY THROUGH 06Z MONDAY...THEN
ISOLATED SHOWERS POSSIBLE THROUGH 12Z MONDAY. MOUNTAIN OBSCURATIONS
WILL OCCUR IN ANY STRONGER ACTIVITY. OTHERWISE VFR CONDITIONS WILL
PREVAIL ACROSS THE CENTRAL CA INTERIOR THROUGH 18Z MONDAY.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...JDB/MCB
AVN/FW...BROTHERTON
SYNOPSIS...WP

WEATHER.GOV/HANFORD
Hazardous weather outlook, May 22, 3:33 AM PDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
333 AM PDT SUN MAY 22 2011

CAZ096-097-231115-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
333 AM PDT SUN MAY 22 2011

...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF
THE SOUTHERN SIERRA NEVADA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE HIGH
COUNTRY THIS AFTERNOON...THEN GRADUALLY DIMINISH DURING THE
EVENING. SOME THUNDERSTORMS MAY PRODUCE BRIEF HAIL AND HEAVY RAIN
WITH DANGEROUS CLOUD TO GROUND LIGHTNING. THE SNOW LEVEL WILL BE
FROM 8500 TO 9500 FEET BUT COULD BRIEFLY LOWER TO 7000 OR 8000
FEET IN HEAVIER SHOWERS. SOME SMALL ACCUMULATIONS OF SNOW AND
HAIL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ095-098-099-231115-
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
333 AM PDT SUN MAY 22 2011

...GUSTY WINDS POSSIBLE MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS
AND DESERTS.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WEST TO SOUTHWEST WINDS INCREASING MONDAY MORNING TO 20 TO 30 MPH
WITH GUSTS TO AROUND 40 MPH. OCCASIONAL GUSTS TO 45 MPH ARE
POSSIBLE IN THE AFTERNOON AND EVENING...ESPECIALLY THROUGH AND
BELOW DESERT FACING CANYONS SUCH AS JAWBONE AND INDIAN WELLS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.